MAUDE Adverse Event Report: STRYKER GMBH WRIST FUSION PLATE STRAIGHT VARIAX2 120MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH WRIST FUSION PLATE STRAIGHT VARIAX2 120MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 629590S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available for return, device is still implanted.
 
Event or Problem Description
The customer reported that during the case he was unable to engage the locking screws into the associated locking holes.He described it as the screw unable to deform / engage as the technology wound normally allow.The outcome was the procedure concluded with non locking screws being utilised in the plate.The patient will remain in a plaster cast for a longer duration.The plate remains in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the reported event.However, based on complaint history review, some possible root causes are, but are not limited to: - the locking part of the screw thread could have been stripped during the usage of the screw, preventing the locking mechanism to function properly.This could have lead to the creation of a slope in the thread preventing the screw to fully engage in the plate, and so, it prevented the locking mechanism to work.- this is a single use device, however it cannot be excluded that the damages to the thread occurred in a previous usage of this device.Note that the ifu clearly required the users to discard the devices after a use.- note that the insertion angle of the locking screw should be a cone with 30° angle.Any excesses in the angulation might lead to the non function of the locking mechanism and even the damage of the thread of the screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
WRIST FUSION PLATE STRAIGHT VARIAX2 120MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10485315
Report Number0008031020-2020-02203
Device Sequence Number11439893
Product Code HRS
UDI-Device Identifier07613327131512
UDI-Public07613327131512
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K151178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number629590S
Device Catalogue Number629590S
Device Lot NumberY40825
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1